MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.Device pro-code: ljs turbo-ject peripherally inserted central venous catheter.(b)(4).The event is currently under investigation.
 
Event or Problem Description
A picc procedure was performed on the (b)(6) male patient and it was reported that two months after placement, the white lumen was leaking.A new picc was placed and due to the patient's sluggish blood return and difficulty in flushing, the user administered tpa in the white port just after one week.No additional information was provided regarding patient outcome.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions and visual inspection of the returned device was conducted during the investigation.One used 4.0 fr catheter was returned for evaluation inspection of the returned device found the clear extension tubing is partially separated directly below the white luer locking hub.A small section of tubing remained inside the white luer locking hub.The tubing was not stretched or elongated.No other physical damage was noted.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Measures have been initiated to address this failure mode.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6100170
Report Number1820334-2016-01345
Device Sequence Number16215140
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)180323(10)7085821
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR